Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2000, 8:57 PM CDT for Itasca County, Koochiching County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2000, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 7, 2000, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Itasca County, MN, Koochiching County, MN
The radar
The Duluth radar (KDLH), 162 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WUUS53 KDLH 080159 SVRDLH MNC061-071-080245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 857 PM CDT WED JUN 7 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KOOCHICHING COUNTY IN MINNESOTA NORTHERN ITASCA COUNTY IN MINNESOTA * UNTIL 945 PM CDT * AT 857 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF GEMMELL...OR ABOUT 51 MILES NORTHEAST OF BEMIDJI... MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GEMMELL AROUND 910 PM CDT EFFIE AROUND 945 PM CDT DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ ERF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:10 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 7, 3:10 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 310 PM CDT WED JUN 7 2000 FORECAST CONCERN...THUNDERSTORM CHANCES SECOND THROUGH FOURTH PERIODS. DYNAMIC SITUATION SETTING UP FOR THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL SAG SOUTH OVERNIGHT AND STALL OVER CENTRAL MINNESOTA TOMORROW. A FAST MOVING VORT MAX SLIDES ACROSS THE NORTHERN CWA DURING THURSDAY WITH JET SUPPORT. FRONTOGENESIS ALONG THE SURFACE BOUNDARY IS EVIDENT AS WELL. THURSDAY NIGHT THE SURFACE BOUNDARY TRIES TO RETURN NORTHWARD AS A WARM FRONT. MODELS HAVE DISCREPANCIES. LIKE THE NGM HANDLE ON SURFACE FEATURE AND TIMING...BUT LIKE THE ETA HANDLE ON VORT MAX AND UPPER LEVEL DIVERGENCE. NGM PUMPS OUT QUARTER TO HALF AN INCH OVER CENTRAL MN WITH SURFACE FORCING...WHILE ETA HAS SIMILAR AMOUNTS BUT RESTRICTS PRECIP FARTHER NORTH WITH UPPER LEVEL FORCING. CURRENT THINKING IS THE SOUTH WILL BE SOMEWHAT CAPPED. DECIDED TO GO WITH THE AVN SINCE IT IS A SPATIAL COMPROMISE BETWEEN THE MODELS. THURSDAY NIGHT SIGNIFICANT ISENTROPIC LIFT ON THE 305K SURFACE AS FRONT RETURNS NORTH. ALSO GOOD LOW LEVEL JET DEVELOPS. COULD SEE MCS DEVELOPMENT BUT TOO EARLY TO SAY. FRIDAY FRONT KEEPS MOVING NORTH. AVN HAS A VORT MOVING NORTHEAST ALONG THE FRONT AS WELL. TRANSLATES INTO CONTINUED INSTABILITY. GUIDANCE TEMPERATURES GOOD EXCEPT MUCH COOLER NEAR THE LAKE. .DLH...NONE. DRN/TAP
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.